Advances in Differential Equations

On strong solutions of a planetary geostrophic model of the ocean

T. Tachim Medjo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study, in this article, the well-posedness of a planetary geostrophic (PG) model of the ocean. This model is derived from the PG studied in [17] by adding a (non-linear) advection term in the horizontal momentum equation. We address in particular the question of existence and uniqueness of global (in time) weak solution to the model. We also discuss the asymptotic behavior of the weak solutions and the stability of the stationary solutions. We prove that any weak solution to the model converges exponentially with time to a weak solution to the primitive equations of the ocean provided that the data are small.

Article information

Adv. Differential Equations, Volume 13, Number 9-10 (2008), 801-828.

First available in Project Euclid: 18 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 86A05: Hydrology, hydrography, oceanography [See also 76Bxx, 76E20, 76Q05, 76Rxx, 76U05]
Secondary: 35A05 76D03: Existence, uniqueness, and regularity theory [See also 35Q30] 76U05: Rotating fluids


Tachim Medjo, T. On strong solutions of a planetary geostrophic model of the ocean. Adv. Differential Equations 13 (2008), no. 9-10, 801--828.

Export citation